Jump to content
Orion

Orion: Effexor XR Reinstatement Amount?

Recommended Posts

Orion

Thank you so much for being here. My life is now a nightmare. People around me think I'm doing fine but living in my head and heart since I went off Effexor XR has been increasingly a complete nightmare for me. I was on 225 mg Effexor XR for 11 years. I'm 65 and creative and decided I wanted to be free of this drug so I could be fully myself and not feel that revved-up feeling I always had from the drug. I felt like the drug was a cage that protected me but it also felt like a prison and I wanted to give myself freedom as a gift for the rest of my life. I now know that the 'gradual' withdrawal I did was not gradual at all. I weaned off 37.5 every week or two until about 6 weeks later I was down to 37.5 for a week or 10 days then went to 0. I have Celiac and I had an accidental gluten attack at the same time the horrors of going from 37.5 to 0 kicked in. For a few weeks I thought I was just having a prolonged reaction to the gluten. It feels like my hopelessness and depression and wild fear of life is getting worse and worse instead of better and better with the passing of time. I'm now 3 months at 0 Effexor XR and desperately need guidance to reinstate however many beads you all think would be helpful. A kind person on the Effexor Withdrawal group on Facebook posted her success with feeling amazingly better by reinstating 5 beads a day. I started reinstating 5 beads a day 7 days ago. I feel worse but I'm sure it's not the beads that's making me feel worse, I'm sure it's just the hell I've brought on myself by going from 225 mg for 11 years to a fast and (now I realize) reckless wean. The last worst being the 37.5 to 0. Should I do more than 5 beads since I was on such a high dose for so long. Thank you thank you thank you for *any*help you can give me.

Share this post


Link to post
scallywag

Hi Orion -- Welcome to Surviving Antidepressants (SA)

 

I'm glad you found the Effexor Withdrawal fb group and then found your way here.  As you've realized, that fast dose reduction gave your central nervous system quite a hard bounce.

 

What's the approximate dose of 5 beads Effexor XR in mg?

 

Reinstating after 3 months is helpful for some but not all people. Easing of symptoms after reinstatement may happen immediately, after some weeks, or not at all. Reinstatement requires a balance between dose and time -- it's an art or a craft.  My suggestion is that you give it another week before making any changes in dose.

 

Reading these two topics on withdrawal and 1 on reinstatement may be helpful:

 

What is withdrawal syndrome

 

The Windows and Waves pattern of stabilization

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

 

Here's our information relevant to Effexor: Tips for tapering off Effexor (venlafaxine)

 

 

 

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-18 months particularly? Any drugs prior to that can just be listed with start and stop years. Please put your withdrawal history in signature

 

2 tips:

  • You may way want to follow this topic so that you get notifications when someone posts in your thread. Click the gray "Follow this topic" button. A dialog box appears: select one of the notify options, then click follow this topic in the dialog box.

     

  • Setting this web page as a bookmark or favorite in your browser will help you navigate back to it.
It's also helpful to keep track of your symptoms.  Many of our members have found a checklist makes it easier to start: Glenmullen’s withdrawal symptom list

 

Have a look around the Symptoms and self-care forum. You may find ideas for your situation. If you have any questions, please post them here.

Share this post


Link to post
Orion

There are 84 beads in every 75 mg capsule. I've taken 5 beads for about 11 days and today I took 21

Share this post


Link to post
Orion

What would be your thoughts about where to go from here?

Share this post


Link to post
Orion

Now I know I shouldn't have jumped from 5 beads to 21- I was calculating 10% of my original dose. I only did the 21 beads today. I was at 0% for 3 months after tapering from 225 to 0 in 4 to 6 weeks time. I reduced in 37.5 increments about a week at a time. Then I did 5 beads for about 10 days then jumped today to the 21 beads. Any ideas are deeply gratefully received ❤️❤️❤️❤️

Share this post


Link to post
Orion

The reason it took me so long to answer after my post is that I needed to get help to figure out this site. I'm tech challenged.

Share this post


Link to post
scallywag

Orion, it looks as if you might be using a phone or a tablet to access the site. It is a little more complicated that way. :unsure:

 

The math: 75/84=0.893 mg,  As a guideline each bead is a bit less than 1 mg.

 

84 beads = 75 mg. You're now taking 18.75 mg. Hold steady there. Give your CNS (central nervous system) time to catch up to the change in dosage. 

 

"How long?" you're probably asking. "It depends," I'm saying. "It depends on your symptoms."

 

So... keep track of when you take your doses, and when symptoms occur, intensity, weaken and disappear.  What we're looking for is stability -- no wild fluctuations.

Share this post


Link to post
Orion

So you don't think it's a horrible thing that I jumped from 5 beads to 21 beads?! It's okay to stay at 21 beads and like you say, keep track of symptoms and careful dosage?! 5 beads didn't seem to help at all but unless it's my imagination I felt the tiniest bit better today. I am worried that I was reckless with the upping from 5 to 21 but it does make some sense to you given the high original dose of 225 mg for 11 years plus the way too rapid weaning process?! Thank you a million thanks for your thoughts!!!

Share this post


Link to post
scallywag

Orion, it's not anything we would have suggested for you to consider. If you went to a psychiatrist or GP, they'd give you a scrip for at least 37.5 mg/day.

 

Making another change tomorrow presents risks as does staying at 21 beads. You're probably best to go back to 11 beads tomorrow. It's up to you. Let us know what you decide. But give your CNS (central nervous system) 7-10 days to get used to it; bouncing doses around is a 100% guaranteed recipe for instability.

Share this post


Link to post
Orion

'Probably' 11 sounds like a good idea to me! Is that what you guys might have suggested in the first place if I hadn't been so rash?! Thank you do very much for your suggestions!! I'm so very grateful to have found you!!

Share this post


Link to post
Orion

And the idea of 11 beads comes from midway between 5 and 21 but closer to 5 for less fluctuation? :-)

Share this post


Link to post
Sheri755

Hi Orion,

 

How are you feeling today?

Share this post


Link to post
Sheri755

Hi Orion,

 

How are you feeling today?

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy